Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 23, NWS Louisville, KY

July 26, 2001Bourbon County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 26, 2001, 12:15 AM EDT for Bourbon County, Kentucky. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2001, 12:15 AM EDT (04:15 UTC)
Expired
Jul 26, 2001, 1:30 AM EDT
In force
75 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Bourbon County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 260417
FFWLMK
KYC017-260530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 AM EDT THU JUL 26 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOURBON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 130 AM EDT

* AT 1213 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER PARIS...OR ABOUT 12 MILES NORTHEAST OF LEXINGTON...MOVING
  EAST AT 20 MPH. THIS AREA ALREADY RECEIVED HEAVY RAIN AND HAD FLASH
  FLOODING EARLIER IN THE NIGHT.

* OTHER LOCATIONS IN THE WARNING INCLUDE RUDDELS MILLS...NORTH
  MIDDLETOWN AND CENTERVILLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:00 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 10:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT WED JUL 25 2001

WE WILL ISSUE A FLASH FLOOD WATCH FOR OUR NORTHERN FORECAST AREA
(FA) OVNGT.

PRECIPITABLE WATER VALUES AOA 2.00 INCHES TNGT/APCHG FNT AND S/W
...PLUS FA ON FAVORABLE SRN EDGE OF WLY'S... SHUD LEAD TO REPEAT
OR NEW CONVECTIVE DEVELOPMENT.

ALREADY WE HAVE HAD POCKETS OF INTENSE RAINFALL ( FROM 1 TO 3+
INCHES)...SO WITH THE POTENTIAL OF MORE ON THE WAY...WE WILL TAKE
THE FFA ROUTE.

HAVE KEPT SRN KY OUT OF FFA...SINCE NEW DEVELOPMENT SHUD
BE FURTHER NORTH...UP TWD FNT.

.SDF...FLASH FLOOD WATCH TONIGHT NORTHERN FORECAST AREA.

STUREY

`

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:03 PM EDTFlash Flood WarningLMKAdair, Russell87 min
Jul 25, 10:18 PM EDTFlash Flood WarningLMKBourbon, Nicholas117 min
Jul 25, 11:30 PM EDTFlash Flood WarningLMKScott2 hr
Jul 26, 1:54 AM EDTFlash Flood WarningLMKHancock, Ohio96 min
Jul 26, 3:40 AM EDTFlash Flood WarningLMKOhio80 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.